×

Null Lagrangians, weak continuity, and variational problems of arbitrary order. (English) Zbl 0459.35020


MSC:

35G20 Nonlinear higher-order PDEs
49J20 Existence theories for optimal control problems involving partial differential equations
74B99 Elastic materials
32T99 Pseudoconvex domains
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Antman, S. S., The theory of rods, (Flugge, S., Handbuch der Physik, Vol. VIa/2 (1972), Springer-Verlag: Springer-Verlag Berlin), 641-703 · Zbl 0277.73001
[2] Atkinson, C.; Leppington, F. G., The effect of couple stresses on the tip of a crack, Internat. J. Solids Structures, 13, 1103-1122 (1977) · Zbl 0368.73083
[3] Ball, J. M., Convexity conditions and existence theorems in nonlinear elasticity, Arch. Rat. Mech. Anal., 63, 337-403 (1977) · Zbl 0368.73040
[4] Ball, J. M., Constitutive inequalities and existence theorems in nonlinear elastostatics, (Knops, R. J., Nonlinear analysis and mechanics: Heriot-Watt Symposium, Vol. 1 (1977), Pitman: Pitman London) · Zbl 0377.73043
[5] Ball, J. M., On the calculus of variations and sequentially weakly continuous maps, (Everitt, W. N.; Sleeman, B. D., Ordinary and Partial Differential Equations. Ordinary and Partial Differential Equations, Lecture Notes in Mathematics, Vol. 564 (1976), Springer: Springer Berlin/New York), 13-25 · Zbl 0348.49004
[6] Ball, J. M., Strict convexity, strong ellipticity, and regularity in the calculus of variations, (Proc. Cambridge Phil. Soc., 87 (1980)), 501-513 · Zbl 0451.35028
[8] Berkovitz, L. D., Lower semicontinuity of integral functionals, Trans. Amer. Math. Soc., 192, 51-57 (1974) · Zbl 0294.49001
[9] Busemann, H.; Ewald, G.; Shephard, G. C., Convex bodies and convexity on Grassman cones, I-IV, Math. Ann., 151, 1-41 (1963) · Zbl 0112.37301
[10] Cesari, L., A necessary and sufficient condition for lower semicontinuity, Bull. Amer. Math. Soc., 80, 467-472 (1974) · Zbl 0287.49003
[11] Cesari, L., Lower semicontinuity and lower closure theorems without seminormality conditions, Ann. Mat. Pura. Appl., 98, 381-397 (1974) · Zbl 0281.49006
[12] Dafermos, C. M., Disinclinations in liquid crystals, Quart. J. Applied Math. Oxford, 23, S49-S64 (1970)
[13] de Franchis, M., La più generale funzione d’invarianza per criteri sufficienti di minimo con condizioni di Dirichlet per integrali pluridimensionali del primo ordine dipendenti da un vettore a più componenti, Atti Accad. Naz. Lincei Rend. Cl. Sci. Fis. Mat. Natur., 37, 8, 129-140 (1964) · Zbl 0128.10004
[14] Edelen, D. G.B, The null set of the Euler-Lagrange Operator, Arch. Rat. Mech. Anal., 11, 117-121 (1962) · Zbl 0125.33002
[15] Edelen, D. G.B, Non Local Variations and Local Invariance of Fields, (Modern Analytic and Computational Methods in Science and Engineering No. 19 (1969), Elsevier: Elsevier New York) · Zbl 0194.42401
[16] Eisen, G., A selection lemma for sequences of measurable sets, and lower semicontinuity of multiple integrals, Manuscripta Math., 27, 73-79 (1979) · Zbl 0404.28004
[17] Ekeland, I.; Témam, R., Analyse convexe et problèmes variationnels (1974), Dunod, Gauthier-Villars: Dunod, Gauthier-Villars Paris · Zbl 0281.49001
[18] Ericksen, J. L., Equilibrium theory of liquid crystals, (Advances in Liquid Crystals, Vol. 2 (1976), Academic Press: Academic Press New York) · Zbl 0105.23403
[19] Ericksen, J. L., Nilpotent energies in liquid crystal theory, Arch. Rat. Mech. Anal., 10, 189-196 (1962) · Zbl 0109.23002
[20] Ericksen, J. L., Special topics in elastostatics, (Advances in Applied Mechanics, Vol. 17 (1977), Academic Press: Academic Press New York) · Zbl 0475.73017
[21] Gel’fand, I. M.; Dikii, L. A., Asymptotic behaviour of the resolvent of Sturm-Liouville equations and the algebra of the Korteweg-de Vries equation, Russian Math. Surveys, 30, 77-113 (1975) · Zbl 0334.58007
[22] Gurtin, M. E.; Murdoch, A. I., Addendum, Arch. Rat. Mech. Anal., 59, 389-390 (1975) · Zbl 0349.73008
[23] Gurtin, M. E.; Murdoch, A. I., Surface stress in solids, Internat. J. Solids Structures, 14, 431-440 (1978) · Zbl 0377.73001
[24] Jacobsen, N., (Lectures in Abstract Algebra, Vol. 3 (1964), Von Nostrand: Von Nostrand Princeton, N. J) · Zbl 0124.27002
[25] Landers, A. W., Invariant multiple integrals in the calculus of variations, (Contributions to the Calculus of Variations, 1938-1941 (1942), Univ. Chicago Press: Univ. Chicago Press Chicago), 184-189 · Zbl 0063.03441
[26] Lawruk, B.; Tulczyjew, W. M., Criteria for partial differential equations to be Euler-Lagrange equations, J. Differential Equations, 24, 211-225 (1977) · Zbl 0366.35026
[27] Meyers, N. G., Quasi-convexity and lower semicontinuity of multiple variational integrals of any order, Trans. Amer. Math. Soc., 119, 225-249 (1965) · Zbl 0166.38501
[28] Morrey, C. B., Quasi-convexity and the lower semicontinuity of multiple integrals, Pacific J. Math., 2, 25-53 (1952) · Zbl 0046.10803
[29] Morrey, C. B., Multiple Integrals in the Calculus of Variations (1966), Springer: Springer Berlin · Zbl 0142.38701
[30] Mount, K. R., A remark on determinantal loci, J. London Math. Soc., 42, 595-598 (1967) · Zbl 0171.00401
[31] Murat, F., Compacité par compensation, Ann. Scuolo Norm. Sup. Pisa. Ser. IV, 5, 489-507 (1978) · Zbl 0399.46022
[32] Murat, F., Compacité par compensation II, (Proc. International conference on recent methods in non-linear analysis. Proc. International conference on recent methods in non-linear analysis, Rome 1978 (1979), Pitagora: Pitagora Bologna), 245-256 · Zbl 0427.35008
[34] Northcott, D. G., Some remarks on the theory of ideals defined by matrices, Quart. J. Math. Oxford, 14, 193-204 (1963) · Zbl 0116.02504
[35] Olver, P. J.; Shakiban, C., A resolution of the Euler operator I, (Proc. Amer. Math. Soc., 69 (1978)), 223-229 · Zbl 0395.49002
[36] Reshetnyak, Y. G., On the stability of conformal mappings in multidimensional spaces, Sibirskii Math., 8, 91-114 (1967) · Zbl 0158.32703
[37] Reshetnyak, Y. G., Stability theorems for mappings with bounded excursion, Sibirskii Math., 9, 667-684 (1968) · Zbl 0162.38301
[38] Rund, H., The Hamilton-Jacobi theory in the calculus of variations (1966), Van Nostrand: Van Nostrand London · Zbl 0141.10602
[39] Rund, H., Integral formulae associated with the Euler-Lagrange operators of multiple integral problems in the calculus of variations, Aequationes Math., 11, 212-229 (1974) · Zbl 0293.49001
[40] Shakiban, C., The Euler Operator in the Formal Calculus of Variations, (Ph.D. Thesis (1979), Brown University)
[41] Tartar, L., Une nouvelle méthode de résolution d’équations aux dérivées partielles nonlinéaires, (Journées d’Analyse Nonlinéaire. Journées d’Analyse Nonlinéaire, Lecture Notes in Mathematics (1977), Springer-Verlag: Springer-Verlag Berlin/New York), 228-241, No. 665 · Zbl 0414.35068
[42] Tartar, L., Compensated compactness and partial differential equations, (Knops, R. J., Nonlinear analysis and Mechanics—Heriot-Watt symposium, Vol. IV (1979), Pitman: Pitman London) · Zbl 0437.35004
[43] Toupin, R. A., Theories of elasticity with couple-stress, Arch. Rat. Mech. Anal., 17, 85-112 (1964) · Zbl 0131.22001
[44] Toupin, R. A.; Gazis, D., Surface effects and initial stress in continuum and lattice models of elastic crystals, (Wallis, R. F., Proc. 1st International Conference on Lattice Dynamics. Proc. 1st International Conference on Lattice Dynamics, Copenhagen 1963 (1965), Pergamon: Pergamon Oxford, London), 597-606
[45] Hodge, W. V.D; Pedoe, D., (Methods of Algebraic Geometry, Vol. II (1954), Cambridge Univ. Press: Cambridge Univ. Press London/New York) · Zbl 0055.38705
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.